Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 11, NWS Indianapolis, IN

January 19, 2015Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jan 19, 2015, 9:43 AM EST for Parke County, Vermillion County, Vigo County, Indiana. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jan 19, 2015, 9:43 AM EST (14:43 UTC)
Expired
Jan 24, 2015, 4:00 AM EST
In force
5 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Montezuma (MTZI3).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
24 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WGUS83 KIND 200038
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EST MON JAN 19 2015

...A Flood Warning continues for a portion of the following river in 
Indiana...

  Wabash River...


Fluctuations in temperature are creating ice jam conditions along the
Wabash River. This has created lowland flooding at Montezuma, which
is expected to continue through the end of the week.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.


INC121-165-167-210038-
/O.NEW.KIND.FL.W.0011.150120T0038Z-150124T0900Z/
/MTZI3.1.ER.150119T1605Z.150120T1800Z.150123T2100Z.UU/
738 PM EST MON JAN 19 2015

* At 6:45 PM Monday the stage was 14.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest at 15 feet Tuesday 
  afternoon then slowly fall.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$
7 follow-up statements
270 
WGUS83 KIND 200237 CCA
FLSIND
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EST MON JAN 19 2015

Corrected VTEC warning begin time and immediate cause

...A Flood Warning continues for a portion of the following river in 
Indiana...

  Wabash River...


Fluctuations in temperature are creating ice jam conditions along the
Wabash River. This has created lowland flooding at Montezuma, which
is expected to continue through the end of the week.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.


INC121-165-167-210038-
/O.COR.KIND.FL.W.0011.150119T1443Z-150124T0900Z/
/MTZI3.1.IJ.150119T1605Z.150120T1800Z.150123T2100Z.UU/
738 PM EST MON JAN 19 2015

* At 6:45 PM Monday the stage was 14.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest at 15 feet Tuesday 
  afternoon then slowly fall.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$
558 
WGUS83 KIND 200251
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
951 PM EST MON JAN 19 2015

...A Flood Warning continues for a portion of the following river in 
Indiana...

  Wabash River...


.Fluctuations in temperature are creating ice jam conditions along
the Wabash River. This has created lowland flooding at Montezuma,
which is expected to continue through the end of the week. A crest
of 15 feet is expected Tuesday afternoon.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.


INC121-165-167-210251-
/O.CON.KIND.FL.W.0011.000000T0000Z-150124T0900Z/
/MTZI3.1.IJ.150119T1605Z.150120T1800Z.150123T2100Z.UU/
951 PM EST MON JAN 19 2015

The Flood Warning continues for
  The Wabash River at Montezuma.
* until late Friday night.
* At 8:45 PM Monday the stage was 14.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest at 15 feet Tuesday 
  afternoon then slowly fall.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$
650 
WGUS83 KIND 211207
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 AM EST WED JAN 21 2015

...A Flood Warning continues for portions of the following river in 
western Indiana...

  Wabash River...


.Ice blockages along the Wabash River in western Indiana continued to
cause localized flooding in the Covington and Montezuma areas. 
Additionally ice blockages pushed the river to bankfull levels in
the Lafayette and Clinton areas.  Ice jam flooding can be very
localized and affect some areas much worse than others.  Report
severe flooding to local officials.

To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014.  River ice will
continue to slowly melt through the weekend.  Flooding may subside
by Monday.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. RIVER LEVELS MAY
FLUCTUATE RAPIDLY DUE TO ICE WITH LITTLE OR NO WARNING. RESIDENTS IN
LOW LYINGFLOOD PRONE AREAS SHOULD REMAIN ALERT FOR POSSIBLE FLOODING
DUE TO ICE JAMS.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.



INC045-121-165-171-212251-
/O.CON.KIND.FL.W.0012.000000T0000Z-150121T2251Z/
/CVGI3.1.ER.150121T1015Z.150121T1045Z.150121T1051Z.UU/
707 AM EST WED JAN 21 2015

The Flood Warning continues for
  The Wabash River at Covington.
* until this afternoon.
* At  5:45 AM Wednesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
  ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
  OR NO WARNING. 
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.

&&

LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
      4017 8737 4033 8709             

$$

INC121-165-167-221206-
/O.CON.KIND.FL.W.0011.000000T0000Z-150123T2000Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150123T0800Z.UU/
707 AM EST WED JAN 21 2015

The Flood Warning continues for
  The Wabash River at Montezuma.
* until Friday afternoon.
* At  5:45 AM Wednesday the stage was 15.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
  ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
  OR NO WARNING. 
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$
136 
WGUS83 KIND 221137
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
637 AM EST THU JAN 22 2015

...A Flood Warning continues for portions of the following river in 
western Indiana...

  Wabash River...


.Ice blockages along the Wabash River in western Indiana continued to
cause localized flooding in the Covington and Montezuma areas.
Additionally ice blockages pushed the river to bankfull levels in
the Lafayette and Clinton areas.  Ice jam flooding can be very
localized and affect some areas much worse than others.  Report
severe flooding to local officials.

To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014.  River ice will
continue to slowly melt through the weekend.  Flooding may subside
by Monday.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way.  Keep children away from flooded areas. River levels may
fluctuate rapidly because of ice with little or no warning.  People
in low-lying flood prone areas should remain alert for possible
flooding. 

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.


INC045-121-165-171-231137-
/O.CON.KIND.FL.W.0013.000000T0000Z-150123T2000Z/
/CVGI3.1.ER.000000T0000Z.150122T1800Z.150123T0800Z.UU/
637 AM EST THU JAN 22 2015

The Flood Warning continues for
  The Wabash River at Covington.
* until Friday afternoon.
* At  5:45 AM Thursday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
  ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
  OR NO WARNING. 
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.
&&

LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
      4017 8737 4033 8709             

$$

INC121-165-167-231136-
/O.EXT.KIND.FL.W.0011.000000T0000Z-150125T0000Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150124T1200Z.UU/
637 AM EST THU JAN 22 2015

The Flood Warning continues for
  The Wabash River at Montezuma.
* until Saturday evening.
* At  5:45 AM Thursday the stage was 15.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
  ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
  OR NO WARNING. 
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$
277 
WGUS83 KIND 230339
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1039 PM EST THU JAN 22 2015

...A Flood Warning continues for portions of the following river in 
Indiana...

  Wabash River...


.Ice blockages along the Wabash River in western Indiana continue to
cause localized flooding in the Covington and Montezuma areas.
Additionally ice blockages have pushed the river to bankfull levels
in the Lafayette and Clinton areas.  Ice jam flooding can be very
localized and affect some areas much worse than others.  Report
severe flooding to local officials.

To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014.  River ice will
continue to slowly melt through the weekend.  Flooding may subside
by Monday.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.



INC045-121-165-171-240339-
/O.EXT.KIND.FL.W.0013.000000T0000Z-150125T0148Z/
/CVGI3.1.ER.000000T0000Z.150123T0600Z.150124T1348Z.UU/
1039 PM EST THU JAN 22 2015

The Flood Warning continues for
  The Wabash River at Covington.
* until Saturday evening.
* At 9:45 PM Thursday the stage was 20.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Saturday morning.
* At 20.0 feet...A few county roads begin to flood.  Higher 
  bottomlands begin to flood.  The first cottage upstream from US 136
  bridge may become isolated by high water.

&&

LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
      4017 8737 4033 8709             

$$

INC121-165-167-240339-
/O.EXT.KIND.FL.W.0011.000000T0000Z-150125T0600Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150124T1800Z.UU/
1039 PM EST THU JAN 22 2015

The Flood Warning continues for
  The Wabash River at Montezuma.
* until late Saturday night.
* At 9:45 PM Thursday the stage was 14.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.2 feet by 
  tomorrow morning. The river will fall below flood stage Saturday 
  early afternoon.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$
023 
WGUS83 KIND 231223
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
723 AM EST FRI JAN 23 2015

...A Flood Warning continues for portions of the following river in 
western Indiana...

  Wabash River...


.Localized flooding as a result of ice blockages in the Wabash River
continue in western Indiana.  Overnight ice movement caused the
water level at US Highway 136 in the Covington area to rise more
than 3 feet while the level at Montezuma dropped by 3 feet.

Sudden surges are likely through the weekend in the Perrysville ...
Cayuga and Montezuma areas when the ice jam in the I-74 area breaks
up.  Ice jam flooding can be very localized and affect some areas
much worse than others.  Report severe flooding to local officials.

To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014.  River ice will
continue to slowly melt through the weekend.  Flooding may subside
by Monday.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way.  Keep children away from flooded areas. River levels may
fluctuate rapidly because of ice with little or no warning.  People
in low-lying flood prone areas should remain alert for possible
flooding. 

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.



INC045-121-165-171-241223-
/O.CON.KIND.FL.W.0013.000000T0000Z-150125T0148Z/
/CVGI3.1.ER.000000T0000Z.150123T1145Z.150124T1348Z.UU/
723 AM EST FRI JAN 23 2015

The Flood Warning continues for
  The Wabash River at Covington.
* until Saturday evening.
* At  6:45 AM Friday the stage was 20.8 feet.
* Flood stage is 16.0 feet.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
  ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
  OR NO WARNING. 
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.

&&

LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
      4017 8737 4033 8709             

$$

INC121-165-167-241222-
/O.CON.KIND.FL.W.0011.000000T0000Z-150125T0600Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150124T1800Z.UU/
723 AM EST FRI JAN 23 2015

The Flood Warning continues for
  The Wabash River at Montezuma.
* until late Saturday night.
* At  6:45 AM Friday the stage was 12.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
  ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
  OR NO WARNING. 
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$
521 
WGUS83 KIND 231828
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
128 PM EST FRI JAN 23 2015

...A Flood Warning continues for portions of the following river in
western Indiana...

  Wabash River...


.The ice jam in the Covington area broke up according to Fountain
County EMA.  The river dropped 1.5 feet in 3 hours at the US Highway
136 bridge late Friday morning.  The river will continue to fall
through the weekend.

Sudden surges are likely through late Saturday morning in the
Perrysville...Cayuga and Montezuma areas as the ice jam in the I-74
area breaks up.  Ice jam flooding can be very localized and affect
some areas much worse than others.  Report severe flooding to local
officials.

To date ice jam flooding this year is not as bad or extensive as
that experienced in February and early March 2014.  River ice will
continue to slowly melt through the weekend.  Flooding will end by
Monday.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way.  Keep children away from flooded areas. River levels may
fluctuate rapidly because of ice with little or no warning.  People
in low-lying flood prone areas should remain alert for possible
flooding. 

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.


INC045-121-165-171-241828-
/O.EXT.KIND.FL.W.0013.000000T0000Z-150125T0600Z/
/CVGI3.1.ER.000000T0000Z.150123T1545Z.150124T1800Z.UU/
128 PM EST FRI JAN 23 2015

The Flood Warning continues for
  The Wabash River at Covington.
* until late Saturday night.
* At 12:45 PM Friday the stage was 19.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
  ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
  OR NO WARNING. 
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.

&&

LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
      4017 8737 4033 8709             

$$

INC121-165-167-231858-
/O.CAN.KIND.FL.W.0011.000000T0000Z-150125T0600Z/
/MTZI3.1.IJ.150119T1605Z.150121T1000Z.150123T0639Z.UU/
128 PM EST FRI JAN 23 2015

The Flood Warning is cancelled for
  The Wabash River at Montezuma.
* At 12:45 PM Friday the stage was 12.2 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at  1:39 AM Friday.
* FORECAST...FLUCTUATIONS IN WATER LEVELS ARE POSSIBLE DUE TO ICE.
  ICE JAMS CAN RESULT IN RAPID RISES IN WATER LEVELS WITH LITTLE
  OR NO WARNING. 
* IMPACT...ICE JAM FLOODING CAN BE VERY LOCALIZED AND NOT AFFECT ALL 
  LOCATIONS ALONG THE RIVER. RESIDENTS IN LOW LYING FLOOD PRONE AREAS
  SHOULD REMAIN ALERT FOR POSSIBLE FLOODING DUE TO ICE JAMS.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 19, 9:19 AM EST, 24 minutes earlier.

Area forecast discussion, Jan 19, 9:19 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 AM EST MON JAN 19 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 302 AM EST MON JAN 19 2015

A SERIES OF WEAK DISTURBANCES ARE EXPECTED TO MOVE OVER THE AREA
THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE IS EXPECTED TO BUILD
INTO THE AREA FOR THE LATER PARTS OF THE WEEK. A COLD FRONT MAY
AFFECT THE AREA OVER THE UPCOMING WEEKEND.

&&

.NEAR TERM /TODAY/...
ISSUED AT 302 AM EST MON JAN 19 2015

SOME CONCERN FOR FREEZING FOG THIS MORNING...ESPECIALLY OVER THE
NORTHERN AREAS WHERE THERE IS STILL SOME RESIDUAL SNOW COVER. WILL
WAIT AND SEE HOW THINGS EVOLVE CLOSER TO ISSUANCE TIME AS TO WHETHER
THIS WILL BE INCLUDED IN THE FORECAST.

OTHERWISE...EXPECTING A DRY DAY TODAY AS SURFACE RIDGING HOLDS OVER
THE AREA. THERE WILL PROBABLY BE SOME MID/HI LEVEL CLOUD AROUND
BASED ON UPSTREAM SATELLITE.

BASED ON LOW LEVEL THICKNESSES...THE GFS MOS HIGHS FOR TODAY LOOK
REASONABLE. ONLY MINOR ADJUSTMENTS PLANNED.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
ISSUED AT 302 AM EST MON JAN 19 2015

MODELS SUGGEST A COUPLE OF RELATIVELY WEAK WEATHER DISTURBANCES ARE
EXPECTED TO MOVE ACROSS THE AREA DURING THIS PERIOD. THE WEAKER ONE
WILL MOVE THROUGH TONIGHT...WHILE A SLIGHTLY STRONGER ONE IS
EXPECTED TO ARRIVE TUESDAY NIGHT AND WEDNESDAY.

LIFT ASSOCIATED WITH TONIGHT/S DISTURBANCE LOOKS WEAK AND
DISORGANIZED...HOWEVER THE PRECIPITATION BEARING LAYER COMES CLOSE
TO SATURATION. COULD BE SOME SPRINKLES OR FLURRIES TONIGHT...BUT
THINK CHANCES FOR MEASURABLE PRECIPITATION STILL TOO LOW TO MENTION.

THE SECOND DISTURBANCE LOOKS A LITTLE BETTER ORGANIZED IN THE MODEL
DATA...SO THINK THERE IS A BETTER CHANCE FOR PRECIPITATION WITH THIS
FEATURE. WILL GO WITH CHANCE POPS FOR TUESDAY NIGHT INTO WEDNESDAY
TO COVER THIS FEATURE. THICKNESSES LOOK RATHER LOW...SUGGESTING
PRECIPITATION TYPE WILL BE MAINLY SNOW...ALTHOUGH BOUNDARY LAYER
TEMPERATURES MAY BE TOO WARM FOR SNOW AT TIMES. FOR NOW...WILL GO
WITH A MIX OF RAIN AND SNOW FOR PRECIPITATION TYPE. MODELS SUGGEST
POTENTIAL FOR SOME MINOR SNOW ACCUMULATIONS TUESDAY NIGHT AND
WEDNESDAY...ALTHOUGH WARM BOUNDARY LAYER TEMPERATURES MAY WORK
AGAINST ACCUMULATIONS.

PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR TUESDAY
LOOK A LITTLE WARM. WILL CUT THE GUIDANCE NUMBERS ABOUT A CATEGORY.
THE REST OF THE PERIODS LOOK REASONABLE AT THIS TIME.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ISSUED AT 200 AM EST MON JAN 19 2015

THE EXTENDED WILL FEATURE SEVERAL DISTURBANCES THAT WILL MIGRATE
SOUTHEAST ACROSS THE GREAT LAKES AND OHIO VALLEY...DOWNWIND OF AN
UPPER WEST COAST RIDGE. THESE SYSTEMS WILL ACT TO SUSTAIN A BROAD
MEAN EASTERN TROUGH. THE MAIN ISSUE WILL BE TIMING OF EACH OF THESE
UPPER WAVES DO TO THE FAST NORTHWEST FLOW WITH THE PERIODICITY OF
EACH WAVE LESS THAN 24 HOURS. MODELS IN GOOD AGREEMENT THAT NONE OF
THESE SYSTEMS SHOULD PRODUCE MUCH QPF DO TO THEIR SPEED AND LACK OF
DEEP MOISTURE. REGIONAL BLEND SEEMS TO HANDLE THIS WELL WITH JUST
SMALL POPS THROUGH THE BULK OF THE EXTENDED. HOWEVER...MODELS DO
SUGGEST A STRONGER WAVE MAY PASS THROUGH THE AREA LATE IN THE
WEEKEND OR EARLY NEXT WEEK. THUS...SLIGHTLY HIGHER CHANCE POPS FOR
NEXT SUNDAY LOOK OK. LATE WEEK...TEMPERATURES AND BUKFIT SUGGESTS
SNOW WILL BE THE PRIMARY PRECIPITATION TYPE. AFTER THAT...IT IS MORE
QUESTIONABLE...SO WENT WITH RAIN OR SNOW CHANCES SATURDAY AND SUNDAY.

MOS AND REGIONAL BLEND CONTINUE SUGGEST SLIGHTLY ABOVE NORMAL
TEMPERATURES WITH HIGHS IN THE 30S NORTH AND 40S SOUTH AND LOWS
IN THE 20S AND 30S.

&&

.AVIATION /DISCUSSION FOR THE 191500Z TAF UPDATE/...
ISSUED AT 919 AM EST MON JAN 19 2015

MVFR VISIBILITIES REMAIN AT KLAF AS PATCHY FREEZING FOG FROM EARLIER
THIS MORNING CONTINUES TO SLOWLY BURN OFF. OTHER THAN SCATTERED MID
LEVEL CLOUDS OVER SOUTHERN INDIANA...NOT ANTICIPATING AN EXPANSION
IN MID LEVEL CLOUDS UNTIL AROUND 18Z AND AFTER AS A WEAK UPPER WAVE
APPROACHES FROM THE NORTHWEST.

12Z DISCUSSION FOLLOWS.

LAF HAS BEEN THE ONLY SITE TO SEE FOG OVERNIGHT WITH OCCASIONAL
QUARTER MILE VISIBILITY THERE. WOULD NOT RULE OUT MVFR OR WORSE FOG
AT THE OTHER SITES THIS MORNING...OTHERWISE...WILL GO WITH IFR AND
TEMPO LIFR AT LAF THROUGH 15Z AND VFR ELSEWHERE WITH ONLY HIGH
CLOUDS. MEANWHILE...MID DECK WILL BE ROLLING IN FROM THE NORTHWEST
TOWARD 00Z WITH CU INCREASING AFTER 06Z. WINDS WILL BE 5 KNOTS OR
LESS THROUGH THE TAF PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM...MK
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jan 19, 5:23 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 AM EST MON JAN 19 2015

INZ021-028>031-035>049-051>057-060>065-067>072-201100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
523 AM EST MON JAN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: PATCHY FREEZING FOG THIS MORNING.

HAZARDS: SLICK SPOTS ON ROADS DUE TO FREEZING FOG. REDUCED
VISIBILITY TO LESS THAN ONE HALF MILE IN ISOLATED AREAS.

TIMING: THROUGH 1100 AM EST.

DISCUSSION: PATCHY FREEZING FOG IS EXPECTED TO DISSIPATE BY THE
LATE MORNING HOURS TODAY. HIGH PRESSURE WILL REMAIN ACROSS THE
AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: MINOR SNOW ACCUMULATIONS POSSIBLE FROM AROUND TUESDAY
NIGHT THROUGH THURSDAY NIGHT.

DISCUSSION: A SERIES OF WEAK WEATHER DISTURBANCES WILL BRING A
CHANCE FOR LIGHT RAIN OR SNOW AT TIMES DURING THE MIDWEEK PERIOD.
MINOR ACCUMULATIONS OF SNOW ARE POSSIBLE FROM TUESDAY NIGHT
THROUGH THURSDAY NIGHT.

LIGHT RAIN OR SNOW IS ALSO POSSIBLE BY NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.